MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO CORVOCET¿.COAXIAL BUNDLE; BIOPSY NEEDLE

MERIT MEDICAL SYSTEMS MEXICO CORVOCET¿.COAXIAL BUNDLE; BIOPSY NEEDLE
Catalog Number CORCA1815B/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a biopsy procedure, the tip of the biopsy needle became stuck in the patient.When the clinician tried to remove the device, the needle detached within the patient.The clinician was unsuccessful in attempts to remove the foreign body from the patient.The patient was referred to orthopedic trauma team for interventional surgery for foreign body removal.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.No definitive root cause could be determined however, it is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
CORVOCET¿.COAXIAL BUNDLE
Common Device Name
BIOPSY NEEDLE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key12174196
Report Number3011642792-2021-00016
Device Sequence Number13693440
Product Code KNW
UDI-Device Identifier00884450476390
UDI-Public884450476390
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCORCA1815B/B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown